SIMULATOR SICKNESS

Authors
  1. Money, K.E.
Corporate Authors
Defence and Civil Inst of Environmental Medicine, Downsview ONT (CAN);Canadian Space Agency, Ottawa ONT (CAN)
Abstract
Sickness in a flight simulator can compromise training, and it can also give rise to effects that persist afterwards and create hazards for the trainee. Generally, simulator sickness involves more visual disturbances, more dizziness, and more after-effects than in other kinds of motion sickness, and less gastrointestinal disturbance (although a few instances of frank vomiting have been reported, both in the simulator and after leaving it). Simulator sickness can interfere with, and discourage participation in, simulator training. Its aftereffects could cause accidents, and to avoid these accidents the trainees are often grounded for a while after flying the simulators. Different incidence of simulator sickness, most between 10 and 60%, have been found in different simulators and depend partly on the criteria for the "sickness" and on how the simulator is used. Procedures for minimizing the problem have been developed.
Report Number
AGARD-LS-175-PAP-6B — @Paper presented October 1991 in Canada, Greece and The Netherlands as part of the AGARD sponsored Lecture Series; CONTAINED IN 92-00210
Date of publication
15 Sep 1991
Number of Pages
4
DSTKIM No
92-00207
CANDIS No
103108
Format(s):
Originator's fiche received by DSIS

Permanent link

Document 1 of 1

Date modified: